Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 27, 2015, 5:00 PM EDT for Highlands County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 5:00 PM EDT (21:00 UTC)
- Expired
- Apr 27, 2015, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:08 PM EDT | TSTM WND DMG | Lake Placid, FL | HIGHLANDS COUNTY SHERIFFS OFFICE REPORTED NUMEROUS POWERLINES DOWN IN LAKE PLACID. |
| Apr 27, 5:08 PM EDT | HAIL 1 | Lake Placid, FL | HIGHLANDS COUNTY EMERGENCY MANAGEMENT RECEIVED NUMEROUS REPORTS OF QUARTER SIZE HAIL IN DOWNTOWN LAKE PLACID. |
| Apr 27, 5:08 PM EDT | HAIL 1.75 | Lake Placid, FL | HIGHLANDS COUNTY SHERRIFS REPORTED QUARTER TO GOLF BALL SIZE HAIL IN LAKE PLACID. PICTURES ON SOCIAL MEDIA ALSO SHOW HAIL IN THE QUARTER TO GOLF BALL SIZE RANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -4.2
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS52 KTBW 272100
SVRTBW
FLC055-272145-
/O.NEW.KTBW.SV.W.0005.150427T2100Z-150427T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
500 PM EDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HIGHLANDS COUNTY IN SOUTH CENTRAL FLORIDA...
* UNTIL 545 PM EDT
* AT 459 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE PLACID...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE PLACID...LAKE ISTOKPOGA...SEBRING REGIONAL AIRPORT...SYLVAN
SHORES...LORIDA...BRIGHTON...LAKE JOSEPHINE...CORNWELL...PLACID
LAKES AND ARCHBOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 2721 8117 2714 8117 2722 8156 2746 8153
2746 8117 2738 8111 2738 8107 2736 8104
2733 8105 2730 8102 2730 8100 2726 8100
2722 8097
TIME...MOT...LOC 2059Z 283DEG 41KT 2733 8141
$$
MCKAUGHAN3 follow-up statements
923
WWUS52 KTBW 272117
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
517 PM EDT MON APR 27 2015
FLC055-272145-
/O.CON.KTBW.SV.W.0005.000000T0000Z-150427T2145Z/
HIGHLANDS FL-
517 PM EDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL HIGHLANDS COUNTY...
AT 513 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM IS APPROACHING LAKE
ISTOKPOGA...OR 4 MILES EAST OF LAKE PLACID...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE PLACID...LAKE ISTOKPOGA...SYLVAN SHORES...LORIDA...BRIGHTON...
CORNWELL AND PLACID LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 2721 8117 2717 8117 2724 8141 2745 8142
2746 8117 2738 8111 2738 8107 2736 8104
2733 8105 2730 8102 2730 8100 2726 8100
2722 8097
TIME...MOT...LOC 2113Z 283DEG 41KT 2729 8123
$$
MCKAUGHAN949
WWUS52 KTBW 272130
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
530 PM EDT MON APR 27 2015
FLC055-272145-
/O.CON.KTBW.SV.W.0005.000000T0000Z-150427T2145Z/
HIGHLANDS FL-
530 PM EDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL HIGHLANDS COUNTY...
AT 527 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST
OF BASINGER...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CORNWELL AND BRIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2721 8117 2721 8120 2723 8124 2741 8124
2746 8117 2738 8111 2738 8107 2736 8104
2733 8105 2730 8102 2730 8100 2726 8100
2722 8097
TIME...MOT...LOC 2127Z 281DEG 32KT 2728 8113
$$
MCKAUGHAN618
WWUS52 KTBW 272142
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
542 PM EDT MON APR 27 2015
FLC055-272150-
/O.EXP.KTBW.SV.W.0005.000000T0000Z-150427T2145Z/
HIGHLANDS FL-
542 PM EDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HIGHLANDS COUNTY
WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2721 8117 2721 8120 2723 8124 2741 8124
2746 8117 2738 8111 2738 8107 2736 8104
2733 8105 2730 8102 2730 8100 2726 8100
2722 8097
TIME...MOT...LOC 2138Z 283DEG 41KT 2728 8113
$$
MCKAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:18 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 27, 3:18 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 318 PM EDT MON APR 27 2015 .SHORT TERM (TONIGHT THROUGH TUESDAY)...A ROBUST SUB-TROPICAL JET CONTINUES TO STREAM IN FROM THE EASTERN PACIFIC OVER MEXICO...INTO THE GULF OF MEXICO THEN EXITING INTO THE WESTERN ATLANTIC. AN UPPER LEVEL LOW REMAINS ANCHORED OVER NOVA SCOTIA AND THE ASSOCIATED TROUGH EXTENDS WEST SOUTHWEST OVER THE GREAT LAKES. WEAK ZONAL FLOW PERSISTS OVER THE WESTERN ATLANTIC AND FLORIDA. WEAK RIDGING OVER THE NORTHERN GULF COAST DRIFTS SLOWLY EASTWARD AND FURTHER WEAKENS AS ANOTHER UPPER LOW OVER TEXAS MOVES EASTWARD. ON THE SURFACE...A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS FROM THE WESTERN ATLANTIC OVER NORTHERN FLORIDA...ALONG THE NORTHERN GULF COAST AND INTO SOUTHEAST TEXAS. BY EARLY TUESDAY MORNING...THE UPPER LEVEL LOW AND TROUGHING COMBINED WITH STRONG UPPER LEVEL DIVERGENCE IN THE RIGHT REAR QUADRANT OF AN EXITING 140+ KNOT JET MAX OVER THE SOUTHEAST U.S. WILL SUPPORT THE DEVELOPMENT OF ANOTHER LOW OVER THE NORTHERN GULF COAST. THIS LOW WILL MOVE EAST ALONG THE STATIONARY FRONT OVER THE GULF COAST BRINGING INCREASING CHANCES OF SHOWERS AND STORMS FOR THE FLORIDA PANHANDLE...NORTHERN AND CENTRAL FLORIDA THROUGH MID WEEK. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE STRONG PRODUCING GUSTY WINDS...HEAVY RAINFALL AND SMALL HAIL. WITH INCREASING CLOUD COVER AND RAINFALL...TEMPERATURES WILL BE SLIGHTLY COOLER THAN WHAT WE HAVE SEEN OVER THE PAST FEW DAYS BUT WILL STILL BE ABOUT AVERAGE FOR THIS TIME OF YEAR. && .MID/LONG TERM (TUESDAY NIGHT-MONDAY)...FOR TUESDAY NIGHT INTO WEDNESDAY...THE UPPER LOW OVER THE SOUTHEAST WILL OPEN UP AS IT CONTINUES TO SHIFT EASTWARD. THE ASSOCIATED SURFACE LOW WILL CONTINUE TO MOVE EAST-NORTHEASTWARD TO NEAR THE NORTHEAST FLORIDA COAST BY LATE WEDNESDAY AND WILL TRAIL A COLD FRONT THROUGH THE REGION. RAIN CHANCES REMAIN HIGH THROUGH MUCH OF WEDNESDAY UNTIL THE FRONT MOVES THROUGH IN THE AFTERNOON AND RAIN CHANCES FALL FROM NORTH TO SOUTH...WITH DRY CONDITIONS EXPECTED BY EARLY THURSDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD INTO THE CENTRAL PART OF THE COUNTRY FOR THE END OF THE WEEK...WITH A SLIGHTLY COOLER AIR MASS IN PLACE GIVING US HIGH TEMPERATURES ACTUALLY A FEW DEGREES BELOW NORMAL FOR BOTH THURSDAY AND FRIDAY. THE SURFACE HIGH WILL CONTINUE TO SINK SOUTHEASTWARD OVER THE SOUTHEASTERN U.S. FOR SATURDAY AND SUNDAY...WITH LITTLE RAIN CHANCE AND TEMPERATURES WARMING EACH DAY. WITH THE HIGH THEN MOVING OFF INTO THE EASTERN ATLANTIC FOR EARLY NEXT WEEK...THE RIDGE AXIS WILL BE NORTH OF THE AREA WITH EASTERLY WINDS IN PLACE AND A SLIGHT CHANCE FOR RAIN WITH THE SEA BREEZE. && .AVIATION...THE TIMING ON THE ARRIVAL OF THE SHOWERS HAS BEEN PUSHED TO THE RIGHT WITH RAIN NOW EXPECTED BETWEEN 03-06Z FOR THE NORTHERN TERMINALS AND 06-09Z FOR THE SOUTHERN TERMINALS. CONDITIONS WILL REMAIN VFR UNTIL 00Z, THEN CONDITIONS WILL DETERIORATE WITH VISIBILITY AND CEILING RESTRICTIONS PRODUCING MVFR/IFR CONDITIONS THROUGH TUESDAY AFTERNOON. && .MARINE... A FRONTAL BOUNDARY STRETCHES FROM WEST TO EAST ACROSS THE COASTAL WATERS. ASSOCIATED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE COASTAL WATERS TODAY AND TUESDAY. GUSTY WINDS...HEAVY RAINS AND DANGEROUS LIGHTNING CAN BE EXPECTED IN THE VICINITY OF THESE STORMS. WINDS AND SEAS WILL INCREASE ON WEDNESDAY AS ANOTHER AREA OF LOW PRESSURE AND FRONTAL BOUNDARY APPROACHES THE EASTERN GULF OF MEXICO. WINDS WILL APPROACH SMALL CRAFT EXERCISE CAUTION LEVEL AND SEAS BUILD TO 4 TO 6 FEET BY THURSDAY. HIGH PRESSURE MOVES OVER THE SOUTHEAST U.S. BY THE END OF THE WEEK ALLOWING FOR DECREASING WINDS AND ABATING SEAS INTO NEXT WEEKEND. && .FIRE WEATHER...A FRONTAL BOUNDARY EXTENDING OVER THE FLORIDA PENINSULA COMBINED WITH ABUNDANT TROPICAL MOISTURE WILL KEEP FIRE WEATHER CONCERNS AT BAY THROUGH THE WEEK. WIDESPREAD DENSE FOG IS NOT EXPECTED BUT WILL NOT COMPLETELY RULE OUT PATCHY FOG OVER LOW LYING INLAND AREAS. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 83 72 84 / 60 80 80 80 FMY 75 89 75 86 / 40 50 70 80 GIF 70 83 69 83 / 60 80 80 70 SRQ 72 84 74 83 / 50 70 80 80 BKV 68 82 68 83 / 60 90 70 70 SPG 75 82 73 82 / 60 70 80 80 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...MODERATE RIP CURRENT RISK THROUGH TUESDAY AFTERNOON FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE- COASTAL MANATEE- COASTAL SARASOTA-PINELLAS. GULF WATERS...NONE. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/WYNN MID/LONG TERM...05/CARLISLE DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Apr 27, 5:14 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 514 AM EDT MON APR 27 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-280915- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 514 AM EDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH THE POSSIBILITY OF STRONG THUNDERSTORMS ALONG THE NATURE COAST OVERNIGHT. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE POSSIBLE AS A FRONTAL SYSTEM LINGERS AROUND THE AREA THROUGH MID WEEK. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GARCIA
In the hours before
Special weather statement, Apr 27, 4:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 431 PM EDT MON APR 27 2015 FLZ056-057-061-272115- HIGHLANDS-DESOTO-HARDEE- 431 PM EDT MON APR 27 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DESOTO... SOUTHEASTERN HARDEE AND SOUTHWESTERN HIGHLANDS COUNTIES... AT 428 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF ARCADIA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEBRING...SWEETWATER...ZOLFO SPRINGS...LIMESTONE...BROWNVILLE... CREWSVILLE...LAKE JOSEPHINE...GARNDER AND PLACID LAKES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2729 8196 2750 8185 2750 8136 2705 8147 TIME...MOT...LOC 2028Z 287DEG 17KT 2733 8178 MCKAUGHAN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:21 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 28 hr |
| Apr 27, 4:31 PM EDT | Special Weather Statement | TBW | Hardee | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.